| Model Number |
X-SPM-03 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Bag Tear (2639)
| Date of Event |
03/19/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A healthcare professional reported that they detected an anterior capsular tear in the patient's left eye during toric alignment with a toric overlay.The tear was found to be in line with the incision at zero degrees, with the intraocular lens aligned at one eighty degrees along the same axis as the overlay during surgery.During a withdrawing motion, the surgeon believes their view was obstructed, leading to unintentional capture of the anterior capsule with the instrument, resulting in the tear.Surgeon felt that the tear's initial point was in line with the incision at 0 degrees and the intraocular lens being aligned at 180 degrees along the same axis as the overlay.The surgeon had previously requested for the overlay to be made thinner, which was done as instructed.Surgeon was also aware that moving the system step would turn off the overlay or that this could be requested if necessary.There was no vitreous loss, and no vitrectomy was performed.The primary intraocular lens was left in situ, and the anterior chamber was reformed, although the surgeon is uncertain at this stage if there is sufficient capsular support and whether a secondary procedure may be indicated.They will follow up post-operatively.Patient symptoms were continuing.
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information provided in d.4., d.9., h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.The investigation by the manufacturer's product subject matter expert, showed that the digital microscope marker behaved as intended.Based on the given event description it was understood that the surgeon was already informed and the line thickness of the microscope integrated device was reduced the line thickness so that it does not cause obstruction.The following options are additionally available to the customer: 1.Option turn off the microscope integrated device overlay via the foot pedal of the centurion.2.The microscope integrated device line thickness can be reduced during surgery via the controls on the panel personal computer.Additionally, once the surgeon is happy with a particular line thickness, he can also set it as default under user preferences at the digital marker.The device behaved as intended, the correct information and modifications required were also provided to the surgeon by the clinical application specialist.Therefore, no further evaluation is possible and the investigation is closed based on the provided information.Root cause could be identified as customer dissatisfaction with the digital marker microscope overlay display during the surgery.However, it was found that the digital marker microscope behaved as intended and options/settings are available to reduce the obstructiveness of the overlay.The manufacturer internal reference number is: (b)(4).